Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 707, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Oct 13, 2001, 2:24 PM CDT for Clarke County, Jasper County, Mississippi. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Oct 13, 2001, 2:24 PM CDT (19:24 UTC)
- Expired
- Oct 13, 2001, 3:30 PM CDT
- In force
- 66 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Clarke County, MS, Jasper County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 13, 3:05 PM CDT | Tornado F0 | Enterprise, MS | A weak tornado touched down briefly near town and knocked down a few trees. |
| Oct 13, 3:15 PM CDT | Thunderstorm Wind | Quitman, MS | A large tree was blown down onto a home. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 13, 12:15 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 425 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
002 WUUS54 KJAN 131926 SVRJAN MSC023-061-132030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 224 PM CDT SAT OCT 13 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JASPER COUNTY IN EAST CENTRAL MISSISSIPPI CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 330 PM CDT * AT 224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 4 MILES NORTH OF ROSE HILL TO NEAR HEIDELBERG...OR ABOUT 15 MILES WEST OF QUITMAN...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORMS WILL... BE NEAR PACHUTA BY 245 PM CDT BE NEAR STONEWALL BY 255 PM CDT BE NEAR QUITMAN BY 300 PM CDT A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3222 8899 3182 8904 3189 8849 3222 8846
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 4:06 AM CDT, 10 hours 18 minutes earlier.
Area forecast discussion, Oct 13, 4:06 AM CDT, 10 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 AM CDT SAT OCT 13 2001 MODELS IN GENERAL AGREEMENT ON SYNOPTIC FEATURES ALTHOUGH DIFFERENCES IN TIMING REMAIN. UPPER LOW TO DIG INTO ERN TX TODAY AS 100+ KT UPPER JET MAX LIFTS NWD JUST W OF MS RIVER. MODELS INDICATE SLIGHT NEGATIVE TILT TO UPPER TROUGH THIS AFTERNOON. LOW LEVEL DYNAMICS INCREASE WITH 850 MB JET MAX INTO WRN ZONES THIS MORNING. 850 MB WIND SPEEDS FORECAST 40-50 KT RANGE WRN AREAS THIS MORNING...SPREADING ACROSS REST OF FORECAST AREA BY 18Z TODAY. AS UPPER LOW DIGS OVER ERN TX...UPPER FLOW NEARLY PARALLEL WITH COLD FRONT. THIS TO INCREASE THREAT OF TRAINING ECHOES THIS AFTERNOON. PRECIPITABLE WATER VALUES FORECAST FROM 1.5 TO 2+ INCHES TODAY LOOK SUFFICIENT FOR POSSIBILITY OF FLOODING PROBLEMS IF TRAINING CELLS OCCUR. WILL ISSUE FLOOD WATCH FOR WRN ZONES FOR TODAY. WILL NOT INCLUDE ERN ZONES AT THIS TIME SINCE UPPER SYSTEM TO ACCELERATE LATER TODAY...REDUCING THE CHANCE OF TRAINING CELLS ERN AREAS. NCEP RAIN ESTIMATES OF 1-2 INCHES WRN ZONES THROUGH 18Z TODAY LOOK A BIT OVERDONE BUT GENERAL TOTALS FROM 1-2 INCHES 18Z THROUGH 00Z SUNDAY WRN ZONES LOOK UNDERDONE. EXPECT AVERAGES FROM 1/2 TO 1 INCH THROUGH MIDDAY WEST THEN 2-3 INCHES W AND CENTRAL AREAS BY 00Z SUNDAY...WITH LOCALLY HIGHER AMOUNTS. UPPER TROUGH MOVING NEAR MS RIVER AROUND MIDNIGHT. MODELS AGREE THAT SIGNIFICANT UPPER DIVERGENCE TO CONTINUE NRN HALF OF FORECAST AREA THROUGH 06Z SUNDAY...ENDING BY 12Z SUNDAY MORNING. 850 MB FLOW VEERING TO THE W OVER WRN ZONES BY MIDNIGHT...SHIFTING W/NW ALL ZONES BY 12Z SUNDAY. COLD 500 MB TEMP TROUGH PIVOTING FROM NE LA INTO W CENTRAL AND NW MS TONIGHT...MOVING N OF THE AREA EARLY SUNDAY MORNING. AIR MASS REMAINING UNSTABLE EARLY TONIGHT SO WILL KEEP HIGHS POPS INTO SECOND PERIOD. AIR MASS DRYING RAPIDLY BEHIND COLD FRONT...REMAINING DRY THROUGH FRIDAY. .PRELIM NUMBERS... JAN 078/062/075/048 +9-0 MEI 079/067/075/048 ++10 .JAN... MS...FLOOD WATCH WRN MS FOR TODAY LA...FLOOD NE LA WATCH FOR TODAY AR...FLOOD SE AR WATCH FOR TODAY
In the hours before
Local storm report, Oct 13, 12:11 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1211 PM CDT SAT OCT 13 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1155 AM BROOKHAVEN MS WIND DAMAGE
10/13/01 LINCOLN POWERLINES AND TREES
DOWN. SHED BLOWN DOWN.
REPORTED BY HAM RADIO
OPERATOR.Local storm report, Oct 13, 12:19 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1219 PM CDT SAT OCT 13 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0845 AM RICHLAND MS TORNADO
10/13/01 RANKIN REPORTED BY RANKIN COUNTY
EMA. 2 HOUSES WITH
DAMAGE. TREES DOWN.Special weather statement, Oct 13, 12:45 PM CDT, 1 hour 39 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 141200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1245 PM CDT SAT OCT 13 2001 ...THUNDERSTORMS... FOR THE REMAINDER OF SATURDAY AFTERNOON AND POSSIBLY UNTIL 8 PM... WIDESPREAD SEVERE THUNDERSTORMS WITH DAMAGING STRAIGHT LINE WINDS UP TO 70 MPH...ALONG WITH THE POSSIBILITY OF ISOLATED TORNADOES...WILL OCCUR MAINLY ALONG AND EAST OF INTERSTATE 55. ANOTHER ROUND OF THUNDERSTORMS...CURRENTLY DEVELOPING IN EAST TEXAS AND SOUTHWEST LOUISIANA...MAY MAINTAIN THEIR INTENSITY...AND REACH EASTERN LOUISIANA AND WESTERN MISSISSIPPI BETWEEN 5 PM AND 9 PM. THE MAIN SEVERE THREAT WITH THESE STORMS WILL BE LARGE HAIL. AT 1230 PM...A LINE OF STRONG TO SEVERE THUNDERSTORMS WAS LOCATED NEAR THE I-55 CORRIDOR...WITH SCATTERED THUNDERSTORMS DEVELOPING EAST OF I-55 AHEAD OF THE MAIN LINE. ANY OF THESE STORMS WILL BE ABLE TO ROTATE...AND A FEW STORMS WILL BE CAPABLE OF PRODUCING TORNADOES. REMEMBER...NOT ALL ROTATING STORMS PRODUCE TORNADOES...BUT CAN FREQUENTLY PRODUCING DAMAGING STRAIGHT-LINE WINDS. IN ANY CASE...TAKE ALL WARNINGS SERIOUSLY...AND TAKE COVER IF EITHER A SEVERE THUNDERSTORM WARNING OR TORNADO WARNING IS ISSUED. ALL SHOULD MONITOR FUTURE FORECASTS AND STATEMENTS CONCERNING THIS DEVELOPING WEATHER SITUATION. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL LIKELY BE NEEDED TODAY AND EARLY TONIGHT. ...FLOODING... FLOODING IS POSSIBLE OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI FOR THE REMAINED OF THIS AFTERNOON INTO TONIGHT. WIDESPREAD ONE TO THREE INCHES OF RAIN HAS OCCUR GENERALLY ALONG AND WEST OF INTERSTATE 55. THIS HEAVY RAIN WILL SHIFT INTO EAST MISSISSIPPI THIS AFTERNOON. ANOTHER ROUND OF MODERATE RAIN WITH THUNDERSTORMS MIXED IN MAY PRODUCE ANOTHER ONE TO THREE INCHES OF RAIN THROUGH MIDNIGHT. THIS WILL PRODUCE FLOODING OF CREEKS...STREAMS...ROADS...AND SOME RIVERS. DO NOT DRIVE INTO AREAS WHERE HEAVY RAIN HAS FLOODED ROADS...ESPECIALLY IF THEY CROSS BRIDGES. ...NON PRECIPITATION... SOUTH WIND FROM 15 TO 25 MPH CAN BE EXPECTED OVER NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND MOST OF MISSISSIPPI TODAY. CAUTION IS ADVISED ON AREA LAKES. A STRONG COLD FRONT WILL MOVE ACROSS TEXAS THIS MORNING AND WILL MOVE NEAR THE MISSISSIPPI RIVER DURING THE LATE AFTERNOON. THE STRONG SURFACE LOW PRESSURE SYSTEM ASSOCIATED WITH THE FRONT WILL PRODUCE GUSTY SOUTH WIND DURING THE MORNING AND AFTERNOON. BOATERS SHOULD EXERCISE CAUTION ON AREA LAKES AND WATERWAYS. DRIVERS OF CAMPERS...VANS AND OTHER HIGH PROFILE VEHICLES SHOULD ALSO USE CAUTION WHEN ON THE ROAD TODAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Local storm report, Oct 13, 1:19 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
119 PM CDT SAT OCT 13 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0100 PM PRENTISS MS WIND DAMAGE
10/13/01 JEFFERSON DAVIS ROOF BLOWN OFF OF A BARN
AND LARGE TREE DOWN NEAR
A FARM HOUSE BY THE CITY
OF PRENTISS. REPORTED BY
HATTIESBURG MHP.
0103 PM 5N ENTERPRISE MS WIND DAMAGE
10/13/01 CLARKE FOUR TREES DOWN NEAR
COUNTY ROAD 337. REPORTED
BY SO IN CLARKE COUNTY.Local storm report, Oct 13, 2:08 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
208 PM CDT SAT OCT 13 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0155 PM STRINGER MS 60 MPH WIND GUST
10/13/01 JASPER REPORTED BY JASPER COUNTY
EMA.
0158 PM 10SW ELLISVILLE MS TORNADO
10/13/01 JONES PUBLIC REPORT. NEAR
HIGHWAY 59.Local storm report, Oct 13, 2:21 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
221 PM CDT SAT OCT 13 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM MS WIND DAMAGE
10/13/01 NESHOBA TREES DOWN IN THE WESTERN
PART OF COUNTY. REPORTED
BY S.O. FOR NESHOBA
COUNTY.
0100 PM MS WIND DAMAGE
10/13/01 MARION TREES DOWN IN THE KOKOMO
AREA. REPORTED BY THE
S.O. IN MARION COUNTY.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 7:07 AM CDT | Severe Thunderstorm Warning | JAN | Washington | 53 min |
| Oct 13, 7:35 AM CDT | Tornado Warning | JAN | Smith | 25 min |
| Oct 13, 7:42 AM CDT | Severe Thunderstorm Warning | JAN | Warren | 33 min |
| Oct 13, 7:59 AM CDT | Tornado Warning | JAN | Scott | 31 min |
| Oct 13, 8:10 AM CDT | Tornado Warning | JAN | Copiah | 35 min |
| Oct 13, 8:32 AM CDT | Tornado Warning | JAN | Rankin | 43 min |
| Oct 13, 8:42 AM CDT | Severe Thunderstorm Warning | JAN | Adams | 33 min |
| Oct 13, 8:57 AM CDT | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 33 min |
| Oct 13, 9:00 AM CDT | Tornado Warning | JAN | Madison, Yazoo | 30 min |
| Oct 13, 9:10 AM CDT | Tornado Warning | JAN | Adams, Franklin | 50 min |
| Oct 13, 9:21 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 29 min |
| Oct 13, 9:28 AM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 52 min |
| Oct 13, 9:33 AM CDT | Severe Thunderstorm Warning | JAN | Hinds | 57 min |
| Oct 13, 9:34 AM CDT | Tornado Warning | JAN | Jefferson | 41 min |
| Oct 13, 9:40 AM CDT | Severe Thunderstorm Warning | JAN | Simpson | 35 min |
| Oct 13, 9:44 AM CDT | Tornado Warning | JAN | Copiah, Lincoln | 46 min |
| Oct 13, 9:49 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne | 26 min |
| Oct 13, 10:01 AM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 44 min |
| Oct 13, 10:14 AM CDT | Severe Thunderstorm Warning | JAN | Clay | 46 min |
| Oct 13, 10:26 AM CDT | Tornado Warning | JAN | Hinds | 49 min |
| Oct 13, 10:30 AM CDT | Tornado Warning | JAN | Copiah | 45 min |
| Oct 13, 10:35 AM CDT | Severe Thunderstorm Warning | JAN | Forrest | 55 min |
| Oct 13, 10:38 AM CDT | Severe Thunderstorm Warning | JAN | Marion | 37 min |
| Oct 13, 10:51 AM CDT | Severe Thunderstorm Warning | JAN | Madison | 54 min |
| Oct 13, 10:55 AM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 50 min |
| Oct 13, 11:06 AM CDT | Tornado Warning | JAN | Rankin | 24 min |
| Oct 13, 11:10 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 50 min |
| Oct 13, 11:32 AM CDT | Severe Thunderstorm Warning | JAN | Clarke | 43 min |
| Oct 13, 11:41 AM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 49 min |
| Oct 13, 11:49 AM CDT | Severe Thunderstorm Warning | JAN | Lawrence, Simpson | 56 min |
| Oct 13, 11:54 AM CDT | Severe Thunderstorm Warning | JAN | Rankin | 51 min |
| Oct 13, 12:18 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 57 min |
| Oct 13, 12:31 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Marion | 44 min |
| Oct 13, 12:35 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 25 min |
| Oct 13, 12:46 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Scott, Smith | 59 min |
| Oct 13, 12:46 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 59 min |
| Oct 13, 12:46 PM CDT | Tornado Warning | JAN | Marion | 29 min |
| Oct 13, 12:50 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jones | 55 min |
| Oct 13, 1:08 PM CDT | Tornado Warning | JAN | Covington, Jefferson Davis, Lamar, Marion | 47 min |
| Oct 13, 1:13 PM CDT | Tornado Warning | JAN | Clay | 32 min |
| Oct 13, 1:24 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 66 min |
| Oct 13, 1:36 PM CDT | Tornado Warning | JAN | Forrest | 39 min |
| Oct 13, 1:41 PM CDT | Flash Flood Warning | JAN | Montgomery | 2 hr |
| Oct 13, 1:41 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Neshoba, Winston | 64 min |
| Oct 13, 1:41 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 64 min |
| Oct 13, 1:44 PM CDT | Tornado Warning | JAN | Jasper | 31 min |
| Oct 13, 1:51 PM CDT | Tornado Warning | JAN | Covington, Jones | 39 min |
| Oct 13, 2:04 PM CDT | Severe Thunderstorm Warning | JAN | Webster | 41 min |
| Oct 13, 2:09 PM CDT | Tornado Warning | JAN | Oktibbeha | 51 min |
| Oct 13, 2:12 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 48 min |
| Oct 13, 2:29 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 46 min |
| Oct 13, 2:31 PM CDT | Tornado Warning | JAN | Jones | 29 min |
| Oct 13, 2:34 PM CDT | Tornado Warning | JAN | Clarke, Jasper | 56 min |
| Oct 13, 2:36 PM CDT | Tornado Warning | JAN | Kemper | 24 min |
| Oct 13, 2:38 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 37 min |
| Oct 13, 2:56 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lowndes, Noxubee | 64 min |
| Oct 13, 2:56 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 64 min |
| Oct 13, 2:56 PM CDT | Tornado Warning | JAN | Jones | 34 min |
| Oct 13, 3:03 PM CDT | Tornado Warning | JAN | Lauderdale | 57 min |
| Oct 13, 3:16 PM CDT | Flash Flood Warning | JAN | Clarke, Clay, Forrest, Jasper, Jones, Kemper and 8 more | 119 min |
| Oct 13, 3:20 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 25 min |
| Oct 13, 3:26 PM CDT | Tornado Warning | JAN | Lowndes, Noxubee | 34 min |
| Oct 13, 3:31 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 44 min |
| Oct 13, 3:39 PM CDT | Tornado Warning | JAN | Clarke | 36 min |
| Oct 13, 6:07 PM CDT | Flash Flood Warning | JAN | Forrest | 113 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.